Alert archive / Wisconsin / Flash Flood Warnings in 2022

Flash Flood Warning 1, NWS Green Bay, WI

May 12, 2022Marinette County, Oconto County, Wisconsin

NWS Green Bay, WI issued this flash flood warning at May 12, 2022, 8:22 PM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2022, 8:22 PM CDT (01:22 UTC)
Expired
May 13, 2022, 1:15 AM CDT
In force
5 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
None

Counties Marinette County, WI, Oconto County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 8:45 PM CDTFLASH FLOODSpruce, WISEVERAL REPORTS OF WASHOUT ROADS IN OR NEAR THE CITY OF SPRUCE AND NORTH OF GILLETT. ALSO SEVERAL CULVERTS HAVE BEEN WASHED AWAY ACROSS THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.4 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2022-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 398 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2022-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
398 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted.

618 
WGUS53 KGRB 130122
FFWGRB
WIC075-083-130415-
/O.NEW.KGRB.FF.W.0001.220513T0122Z-220513T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Green Bay WI
822 PM CDT Thu May 12 2022

The National Weather Service in Green Bay has issued a

* Flash Flood Warning for...
  Southern Marinette County in northeastern Wisconsin...
  Southern Oconto County in northeastern Wisconsin...

* Until 1115 PM CDT.

* At 822 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Marinette, Menominee, Oconto, Gillett, Crivitz, Pound, Peshtigo, 
  Chase, Oconto Falls, Porterfield, Abrams, Stiles, Morgan, Sampson, 
  Beaver, Spruce, Coleman, Lena, Suring and Harmony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4485 8833 4503 8848 4535 8788 4534 8785
      4535 8783 4535 8776 4538 8768 4532 8766
      4530 8769 4526 8771 4520 8774 4517 8774
      4514 8768 4511 8766 4510 8761 4507 8760
      4467 8818 4476 8825 4485 8825

FLASH FLOOD...RADAR INDICATED

$$

Kallas
3 follow-up statements
034 
WGUS73 KGRB 130217
FFSGRB

Flash Flood Statement
National Weather Service Green Bay WI
917 PM CDT Thu May 12 2022

WIC075-083-130415-
/O.CON.KGRB.FF.W.0001.000000T0000Z-220513T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marinette WI-Oconto WI-
917 PM CDT Thu May 12 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT THIS 
EVENING FOR SOUTHERN MARINETTE AND SOUTHERN OCONTO COUNTIES...

At 917 PM CDT, Local law enforcement reported flooding from 
continued heavy rain across the warned area. Between 2 and 5 inches 
of rain have fallen. Additional rainfall amounts up to 0.5 inches 
are possible in the warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Marinette, Menominee, Oconto, Gillett, Crivitz, Pound, Peshtigo, 
  Chase, Oconto Falls, Porterfield, Abrams, Stiles, Morgan, Sampson, 
  Beaver, Spruce, Coleman, Lena, Suring and Harmony.

Law enforcement has requested travelers avoid County Highway B, 
north of State Highway 22; County Highway K north of State Highway 
22 and Highway 32 north of Gillett. Several roads are closed and 
multiple culverts have been washed out.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4485 8833 4503 8848 4535 8788 4534 8785
      4535 8783 4535 8776 4538 8768 4532 8766
      4530 8769 4526 8771 4520 8774 4517 8774
      4514 8768 4511 8766 4510 8761 4507 8760
      4467 8818 4476 8825 4485 8825

FLASH FLOOD...OBSERVED

$$

Cooley
783 
WGUS53 KGRB 130325
FFWGRB
WIC075-083-130615-
/O.EXT.KGRB.FF.W.0001.000000T0000Z-220513T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Green Bay WI
1025 PM CDT Thu May 12 2022

The National Weather Service in Green Bay has extended the

* Flash Flood Warning for...
  Southern Marinette County in northeastern Wisconsin...
  Southern Oconto County in northeastern Wisconsin...

* Until 115 AM CDT.

* At 1025 PM CDT, Local law enforcement reported continued flooding 
  from heavy rain that occurred across the warned area earlier in 
  the evening. Between 2 and 5 inches of rain have been observed. 
  Flash flooding continues across the warned area.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Law enforcement reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Marinette, Menominee, Oconto, Gillett, Crivitz, Pound, Peshtigo, 
  Chase, Oconto Falls, Porterfield, Abrams, Stiles, Morgan, Sampson, 
  Beaver, Spruce, Coleman, Lena, Suring and Harmony.

Law enforcement has requested travelers avoid County Highway B, 
north of State Highway 22; County Highway K north of State Highway 
22 and Highway 32 north of Gillett. Several roads are closed and 
multiple culverts have been washed out.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 4485 8833 4503 8848 4535 8788 4534 8785
      4535 8783 4535 8776 4538 8768 4532 8766
      4530 8769 4526 8771 4520 8774 4517 8774
      4514 8768 4511 8766 4510 8761 4507 8760
      4467 8818 4476 8825 4485 8825

FLASH FLOOD...OBSERVED

$$

Cooley
487 
WGUS73 KGRB 130619
FFSGRB

Flash Flood Statement
National Weather Service Green Bay WI
119 AM CDT Fri May 13 2022

WIC075-083-130627-
/O.EXP.KGRB.FF.W.0001.000000T0000Z-220513T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marinette WI-Oconto WI-
119 AM CDT Fri May 13 2022

...THE FLASH FLOOD WARNING FOR SOUTHERN MARINETTE AND SOUTHERN OCONTO
COUNTIES HAS EXPIRED...

The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.

LAT...LON 4485 8833 4503 8848 4535 8788 4534 8785
      4535 8783 4535 8776 4538 8768 4532 8766
      4530 8769 4526 8771 4520 8774 4517 8774
      4514 8768 4511 8766 4510 8761 4507 8760
      4467 8818 4476 8825 4485 8825

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this flash flood warning went out at May 12, 7:54 PM CDT, 28 minutes earlier.

Area forecast discussion, May 12, 7:54 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
754 PM CDT Thu May 12 2022

New Information added to update section

.UPDATE...
Issued at 744 PM CDT Thu May 12 2022

A very slow decrease in the convection (both strength and
coverage) has occurred during the past hour. Expect that will
continue as convection has been ongoing over the same location
for several hours, and the atmosphere has in large part been
overturned as low-level flow is not sufficient to maintain an
inflow of highly buoyant air from the south. Radar indicated
storms were strong enough that a little additional strengthening
could still result in a severe storm, but the threat continued to
slowly diminish.

UPDATE
Issued at 626 PM CDT Thu May 12 2022

Although the threat of additional severe weather across the area
was beginning to diminish, it has not ended. Will clear a few
more counties off the NW portion of the watch, but leave the rest
intact for now.

The primary threat is transitioning to heavy rain and flooding.
Lift over the boundary sagging SWD across the area will cause
convection to continue to re-fire along an axis from C-NE WI.
Coverage may increase a bit, and the convection will train over
areas that received heavy rainfall earlier.

Repeated storms moving over the same area combined will eventually
lead to a weakening trend later this evening.

UPDATE
Issued at 540 PM CDT Thu May 12 2022

Dropped Vilas and Oneida from WW207. The large scale boundary,
reinforced by cool thunderstorm outflow, has been shoved south to
about an AUW-GRB line. Convection continues to fire back over the
boundary, but the risk for severe storms well north of the
boundary in Vilas/Oneida has ended, so the watch was dropped for
those areas. But SE Oneida could still be clipped by some storms
with heavy rain and small hail for the next hour or two.
&&

.SHORT TERM...Tonight and Friday
Issued at 315 PM CDT Thu May 12 2022

Showers and thunderstorms will continue to fire along an
instability gradient stretching from Marshfield northeast to Iron
Mountain. Some of these storms may be severe given high amounts of
instability as SPC Mesoanalysis shows a ribbon of 3500 to 4500
J/kg of SBCAPE. Despite the large amounts of instability, shear is
fairly modest at 20 to 30 knots; therefore, pulse severe
thunderstorms are expected in this area rather than a large area
of organized severe weather with large hail being the main
threat. Further to the west, thunderstorms may enter north-central
Wisconsin as storms fire along an outflow boundary tracking east
through the region. These storms may also be strong to severe
given the instability in place.

Later tonight a line of thunderstorms is expected to develop
across Minnesota and track east towards Wisconsin. The CAMs models
do wipe these storms out as they track east, therefore will keep
the POPs low for this activity.

Another round of strong to severe storms are possible on Friday as
a cold front tracks through the western Great Lakes region. The
most likely timing for this activity will be the afternoon hours,
with the activity expected to wipe out as it approaches far
eastern Wisconsin as it tracks over the area. Shear will be a bit
better on Friday, with the main threats being damaging winds and
large hail.

.LONG TERM...Friday Night Through Thursday
Issued at 315 PM CDT Thu May 12 2022

Active weather pattern at the start of the long term forecast
transitioning to a few quieter and cooler days early next week.

Friday evening and overnight...There will likely be ongoing
showers and thunderstorms at the start of the long term period
(00Z Saturday). Severe storms with large hail and damaging winds
are possible. This activity will likely wane fairly quickly as it
moves east and encounters a more stable airmass (lake breeze).
CAMs and even the global models have been consistent showing
little to no CAPE as storms move closer to the lake shore and
thunderstorms waning mid-evening. Some lingering activity is
possible through the late evening and early night, but is unlikely
to be severe. Temps will be mild with lows in the 50s to low 60s.

Saturday...Not quite as warm with highs in the middle 70s to
lower 80s. Models show anywhere from 500 to 1500 J/kg of CAPE
developing in the afternoon, along with a frontal boundary still
draped across the state and a piece of shortwave energy brushing
northern WI. As a result, could see isolated to scattered
thunderstorm/shower development once again. SPC Day 3 outlook now
highlights the entire CWA in a Marginal Risk (level 1 of 5) of
severe storms. CAMs have been somewhat inconsistent in developing
anything Saturday, but will continue to include chance for
Saturday for reasons listed above.

Sunday...Cold front will finally push east of the area with cooler
and drier air expected. Highs will be in the upper 60s and low 70s
with dew points in the upper 30s and 40s. Afternoon instability
climbs to 500 to 800 J/kg so still cannot rule out some isolated
showers or thunderstorms. Do not expect any severe thunderstorms
at the moment.

Early next week...Upper pattern becomes less amplified across
Wisconsin with westerly flow aloft and high pressure building in
at the surface. This will lead to generally quiet and cooler
weather for Monday and Tuesday. There are model differences
starting Wednesday. Precip is possible Wednesday and/or Thursday
as one system tracks south of the state, followed by another to
the north, but it is unclear if these systems will impact the
state or not. Temperatures will generally be near or slightly
below normal through the work week.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 540 PM CDT Thu May 12 2022

Timing thunderstorms will be the main aviation weather challenge
for the next 24 hours. The ongoing storms should diminish this
evening, but another rounds is likely tomorrow.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........Skowronski
SHORT TERM.....Kurimski
LONG TERM......KLJ
AVIATION.......Skowronski
Hazardous weather outlook, May 12, 3:18 PM CDT, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
318 PM CDT Thu May 12 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
318 PM CDT Thu May 12 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Strong to severe scattered thunderstorms could produce large hail
and gusty winds across central, north-central, and northeast
Wisconsin early this evening.

Additional thunderstorms are possible later tonight as a complex
arrives from the west. These storms are expected to dissipate as
they track over central and north-central Wisconsin.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a chance of thunderstorms Friday afternoon and Friday
night. Some of the storms could become strong or severe with
damaging winds and large hail.

There are small chances of thunderstorms at times this weekend.
There is an small potential for severe storms on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation could be needed across northern Wisconsin this
afternoon and evening, and again Friday afternoon and evening across
much of the area.

LMZ521-522-541>543-132030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
318 PM CDT Thu May 12 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Isolated thunderstorms are possible this evening across the waters
of Lake Michigan. Any thunderstorms could pose a hazard to
mariners.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

There is a chance of thunderstorms Friday afternoon and Friday night
that may produce strong winds and large hail. Isolated thunderstorms
are possible at times this weekend that could pose a hazard to
mariners.

Areas of dense marine fog are possible at times through Saturday
afternoon. High waves could create conditions hazardous to small
craft Friday on Lake Michigan.

Kurimski/KLJ

In the hours before

Local storm report, May 12, 6:53 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
653 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             SPRUCE                  44.95N 88.16W
05/12/2022  M1.00 INCH       OCONTO             WI   PUBLIC

&&

KURIMSKI
Local storm report, May 12, 7:08 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
708 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HEAVY RAIN       ANTIGO                  45.15N 89.15W
05/12/2022  M2.00 INCH       LANGLADE           WI   TRAINED SPOTTER

            RAIN TOTAL SINCE THIS MORNING.

&&
Special weather statement, May 12, 7:14 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Green Bay WI
714 PM CDT Thu May 12 2022

WIZ020-021-074-130100-
Southern Oconto County WI-Northern Oconto County WI-Menominee WI-
714 PM CDT Thu May 12 2022

...A strong thunderstorm will impact portions of eastern Menominee
and central Oconto Counties through 800 PM CDT...

At 713 PM CDT, Doppler radar was tracking a strong thunderstorm over
South Branch, or 15 miles north of Shawano, moving northeast at 25
mph.

HAZARD...Winds in excess of 30 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Big Smokey Falls, South Branch, Legend Lake, Intersection Of Hwy 55
And County M, Fredenberg Lake, Hayes and St. Joseph Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Wisconsin.

&&

LAT...LON 4491 8864 4503 8875 4515 8848 4493 8838
TIME...MOT...LOC 0013Z 241DEG 24KT 4500 8853

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH

KLJ
Local storm report, May 12, 7:37 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
737 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             HATLEY                  44.88N 89.33W
05/12/2022  M1.00 INCH       MARATHON           WI   PUBLIC

            RELAYED BY WSAW

0245 PM     HAIL             WHITE LAKE              45.16N 88.76W
05/12/2022  M0.88 INCH       LANGLADE           WI   PUBLIC

            RELAYED BY WSAW

0300 PM     HAIL             MOUNTAIN                45.18N 88.48W
05/12/2022  M1.50 INCH       OCONTO             WI   PUBLIC

            PICTURES VIA SOCIAL MEDIA

0300 PM     HAIL             BIRNAMWOOD              44.93N 89.19W
05/12/2022  M1.00 INCH       SHAWANO            WI   PUBLIC

            RELAYED BY WSAW

0315 PM     HAIL             CROOKED LAKE            45.24N 88.35W
05/12/2022  M0.75 INCH       OCONTO             WI   PUBLIC

            PICTURE VIA SOCIAL MEDIA

0410 PM     HAIL             EAGLE RIVER             45.91N 89.25W
05/12/2022  M1.00 INCH       VILAS              WI   PUBLIC

            VIA SOCIAL MEDIA

0647 PM     HEAVY RAIN       ANTIGO                  45.15N 89.15W
05/12/2022  M2.17 INCH       LANGLADE           WI   MESONET

            SINCE 1230 PM.

0648 PM     HEAVY RAIN       MOUNTAIN                45.18N 88.48W
05/12/2022  M1.55 INCH       OCONTO             WI   MESONET

            SINCE 230 PM.

0651 PM     HEAVY RAIN       POUND                   45.09N 88.03W
05/12/2022  M2.07 INCH       MARINETTE          WI   MESONET

            SINCE 230 PM.

&&

KURIMSKI
Local storm report, May 12, 7:38 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
738 PM CDT THU MAY 12 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             MOSINEE                 44.78N 89.69W
05/12/2022  M0.88 INCH       MARATHON           WI   TRAINED SPOTTER

0214 PM     HAIL             ANTIGO                  45.15N 89.15W
05/12/2022  M0.25 INCH       LANGLADE           WI   TRAINED SPOTTER

            PEA SIZED HAIL. LASTED A COUPLE MINUTES.

0233 PM     HAIL             2 SW COLEMAN            45.04N 88.04W
05/12/2022  U0.50 INCH       MARINETTE          WI   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0258 PM     HAIL             1 W BIRNAMWOOD          44.93N 89.21W
05/12/2022  U0.50 INCH       SHAWANO            WI   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

0405 PM     HAIL             SURING                  45.00N 88.38W
05/12/2022  M0.25 INCH       OCONTO             WI   TRAINED SPOTTER

0405 PM     HAIL             GRESHAM                 44.84N 88.78W
05/12/2022  M0.70 INCH       SHAWANO            WI   TRAINED SPOTTER

            DIME SIZED HAIL.

0409 PM     HAIL             2 SE EAGLE RIVER        45.89N 89.23W
05/12/2022  M0.25 INCH       VILAS              WI   PUBLIC

0412 PM     MARINE TSTM WIND 9 ENE PESHTIGO          45.10N 87.59W
05/12/2022  M46 MPH          MARINETTE          WI   BUOY

            BUOY STATION MNMM4 MENOMINEE.

0415 PM     HAIL             4 SSE SURING            44.95N 88.35W
05/12/2022  M0.50 INCH       OCONTO             WI   PUBLIC

0440 PM     HAIL             4.3 SE BOWLER           44.82N 88.90W
05/12/2022  M0.70 INCH       SHAWANO            WI   PUBLIC

            TOWN OF SENECA, SHAWANO COUNTY. VIA SOCIAL
            MEDIA.

0525 PM     HAIL             2 E SURING              45.00N 88.34W
05/12/2022  M1.00 INCH       OCONTO             WI   PUBLIC

0528 PM     HAIL             6.5 NE SHAWANO          44.85N 88.50W
05/12/2022  M0.70 INCH       SHAWANO            WI   PUBLIC

            PICTURES VIA SOCIAL MEDIA. TOWN OF WESCOTT.

0650 PM     HAIL             SPRUCE                  44.95N 88.16W
05/12/2022  M1.00 INCH       OCONTO             WI   PUBLIC

0708 PM     HEAVY RAIN       ANTIGO                  45.15N 89.15W
05/12/2022  M2.00 INCH       LANGLADE           WI   TRAINED SPOTTER

            RAIN TOTAL SINCE THIS MORNING.

&&

KURIMSKI
Special weather statement, May 12, 7:44 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
744 PM CDT Thu May 12 2022

WIZ021-073-074-130145-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-
744 PM CDT Thu May 12 2022

...A strong thunderstorm will impact portions of south central
Marinette and central Oconto Counties through 845 PM CDT...

At 743 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gillett, or 19 miles northeast of Shawano, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Pound and Oconto.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Wisconsin.

&&

LAT...LON 4485 8786 4485 8834 4510 8835 4510 8776
      4496 8776
TIME...MOT...LOC 0043Z 268DEG 23KT 4497 8829

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Kallas

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 7:14 PM CDTSpecial Weather StatementGRBMenominee46 min
May 12, 7:44 PM CDTSpecial Weather StatementGRBOconto61 min
May 12, 8:41 PM CDTSevere Thunderstorm WarningGRBMarinette19 min
May 12, 8:44 PM CDTSpecial Marine WarningGRB46 min
May 12, 9:14 PM CDTSpecial Weather StatementGRBDoor61 min
May 13, 4:10 PM CDTSpecial Weather StatementGRBForest35 min
May 13, 4:40 PM CDTSpecial Weather StatementGRBFlorence, Forest50 min
May 13, 5:23 PM CDTSevere Thunderstorm WarningGRBFlorence, Marinette21 min
May 13, 5:32 PM CDTSpecial Weather StatementGRBForest43 min
May 13, 6:52 PM CDTSpecial Weather StatementGRBWinnebago38 min

Nearby

Flash Flood Warnings in Wisconsin, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.